Alert archive / Idaho / Special Weather Statements in 2012
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 10, 2012, 5:21 PM MDT for Fremont County, Teton County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 5:21 PM MDT (23:21 UTC)
- Expired
- Aug 10, 2012, 6:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
Counties Fremont County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 128 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 2550 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382
WWUS85 KPIH 102321
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
521 PM MDT FRI AUG 10 2012
IDZ019-023-110000-
CARIBOU ID-TETON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
521 PM MDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN FREMONT COUNTY IN EASTERN IDAHO
NORTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO
EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
TETON COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 600 PM MDT
AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE
OBSERVATIONS INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF EGIN TO 5 MILES SOUTH OF CHESTER TO DRIGGS
TO FREEDOM..AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN. STRONG WINDS MAY OCCUR WELL BEFORE ANY RAIN BEGINS TO
FALL. LOW VISIBILITY DUE TO BLOWING DUST AND OR SMOKE IS POSSIBLE
AS WELL.
LOCATIONS IMPACTED INCLUDE...
CHESTER...
FELT...
ASHTON...
TETONIA...
DRIGGS...
VICTOR...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4289 11115 4374 11124 4389 11162 4395 11197
4397 11198 4398 11213 4440 11134 4435 11108
4414 11108 4413 11104 4296 11103
TIME...MOT...LOC 2320Z 234DEG 39KT 4401 11191 4394 11151
4380 11113 4303 11107
$$
JKEYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:03 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 10, 2:03 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 203 PM MDT FRI AUG 10 2012 .DISCUSSION... BATCH OF MOISTURE AHEAD OF A COLD FRONT CONTINUES TO PERSIST OVER THE AREA. EXPECT GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS...EVEN OVER EASTERN PORTIONS THROUGH THIS EVENING GIVEN THE CONSISTENCY BETWEEN THE NAM/GFS. EXPECT RAIN CHANCES TO PERSIST OVERNIGHT UNTIL THE FRONT PASSES THROUGH ON SATURDAY MORNING. WEEKEND LOOKS DRY AND A TOUCH COOLER...TALKING LOW TO MID 90S VERSES 100. SO ABOVE NORMAL TEMPS ARE STILL EXPECTED. EXPECT MOISTURE TO RETURN FOR MONDAY AND TUESDAY...MOST LIKELY IN THE FORM OF ISOLATED THUNDERSTORMS. EXPECT A COLD FRONT TO ARRIVE ON TUESDAY. MODELS HAVE BEEN VERY INCONSISTENT WITH THE STRENGTH OF THIS FRONT. TRENDED TEMPS DOWN ABOUT FIVE DEGREES FROM TUESDAY HIGHS FOR THE REMAINDER OF NEXT WEEK AND KEPT IN A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE MOUNTAINS AND HIGHLANDS GIVEN THE INCONSISTENCY IN THE MODELS AT THAT TIME. VALLE && .AVIATION...LOOK FOR THUNDERSTORM ACTIVITY THIS AFTERNOON INTO EARLY EVENING ACROSS THE AREA IMPACTING ALL TAF SITES DUE TO SUB-TROPICAL MOISTURE AND INSTABILITY AHEAD OF A PACIFIC TROUGH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE IN AND AROUND THUNDERSTORMS. LOOK FOR DRYING AND CLEARING OVERNIGHT. WYATT && .FIRE WEATHER...LOOK FOR WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY ACCOMPANIED WITH GUSTY OUTFLOW WINDS UP TO 50 MPH THIS AFTERNOON INTO EARLY EVENING DUE TO SUB-TROPICAL MOISTURE AND INSTABILITY AHEAD OF A PACIFIC TROUGH OVER OREGON. A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT FOR ALL EASTERN IDAHO FIRE ZONES. LOOK FOR LINGERING PRECIPITATION INTO SATURDAY MORNING UNTIL RELATIVELY DRY FLOW MOVES INTO THE AREA. LOOK FOR SLIGHTLY COOLER TEMPERATURES TODAY AND SATURDAY UNTIL TEMPERATURES START TO WARM BACK UP BY SUNDAY. MODELS CONTINUE TO STRUGGLE WITH THE WEATHER PATTERN EARLY NEXT WEEK. MODELS ARE SHOWING MOISTURE TO OUR SOUTH MONDAY THROUGH WEDNESDAY BUT VARY FROM RUN TO RUN WITH THE AMOUNT OF MOISTURE THAT MAKES IT NORTH INTO OUR AREA. ADDITIONALLY...MODELS ARE STRUGGLING WITH THE DEPTH AND TIMING OF THE NEXT TROUGH MOVING OVER OUR AREA TUESDAY/WEDNESDAY. EXPECT SLIGHTLY COOLER TEMPERATURES AND BREEZY WINDS TUESDAY AND WEDNESDAY. RIDGING BUILDS BACK IN LATE THURSDAY INTO FRIDAY BRINGING BACK WARMER TEMPERATURES...DRIER CONDITIONS AND LIGHTER WINDS. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ409>413-475>477. &&
Hazardous weather outlook, Aug 10, 3:46 AM MDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 346 AM MDT FRI AUG 10 2012 IDZ017>025-031-032-111000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 346 AM MDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS WITH POSSIBLE BRIEF HEAVY RAINFALL AND GUSTY WINDS. RED FLAG WARNINGS ARE IN EFFECT FOR THE ENTIRE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED MAINLY MOUNTAIN THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Aug 10, 3:08 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
308 PM MDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 8 W AMERICAN FALLS 42.79N 113.01W
08/10/2012 M55 MPH POWER ID TRAINED SPOTTER
WITH HEAVY RAIN
0300 PM TSTM WND GST SSE AMERICAN FALLS 42.78N 112.85W
08/10/2012 M51 MPH POWER ID TRAINED SPOTTER
25 MPH GUSTING TO 50+ MPH - HEAVY RAIN
&&
PANGELSpecial weather statement, Aug 10, 3:24 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
324 PM MDT FRI AUG 10 2012
IDZ019-023-102215-
TETON ID-BONNEVILLE ID-
324 PM MDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 415 PM MDT
AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VICTOR..MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
VICTOR...
DRIGGS...
LAT...LON 4335 11126 4347 11145 4379 11105 4375 11103
4350 11103
TIME...MOT...LOC 2124Z 224DEG 19KT 4355 11114
RSLocal storm report, Aug 10, 3:37 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
337 PM MDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND GST SE CHUBBUCK 42.92N 112.46W
08/10/2012 E50 MPH BANNOCK ID TRAINED SPOTTER
HOME INSTRUMENT ESTIMATED THUNDERSTORM WIND GUST TO 50
MPH,THE LIMIT OF HIS EQUIPMENT. TRAINED SPOTTER ALSO
REPORTS 1 1/2 TO 2 INCHES TREE BRANCHES BROKEN OFF.
&&
RSURVICKSpecial weather statement, Aug 10, 4:32 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
432 PM MDT FRI AUG 10 2012
IDZ019-020-023-102315-
CARIBOU ID-CLARK ID-TETON ID-JEFFERSON ID-BINGHAM ID-BUTTE
ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
432 PM MDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
CENTRAL CLARK COUNTY IN EASTERN IDAHO
MADISON COUNTY IN SOUTHEAST IDAHO
BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
JEFFERSON COUNTY IN SOUTHEAST IDAHO
TETON COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 515 PM MDT
AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF MUD LAKE TO 7 MILES NORTHWEST OF OSGOOD TO AMMON TO 9 MILES NORTH
OF HENRY..AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN. LOW VISIBILITY DUE TO SMOKE AND DUST IS POSSIBLE. ANY
DOWNED POWER LINES MAY QUICKLY IGNITE NEW FIRES AS WELL.
LOCATIONS IMPACTED INCLUDE...
RIGBY...
ARCHER...
CAMAS...
THORNTON...
PLANO...
REXBURG...
DUBOIS...
SUGAR CITY...
PALISADES...
ST. ANTHONY...
CLEMENTSVILLE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4290 11159 4341 11197 4359 11227 4392 11274
4441 11201 4408 11154 4389 11123 4362 11104
4326 11103
TIME...MOT...LOC 2229Z 227DEG 40KT 4392 11256 4365 11218
4347 11187 4303 11156
!JKEYESSpecial weather statement, Aug 10, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
521 PM MDT FRI AUG 10 2012
IDZ019-023-110000-
CARIBOU ID-TETON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
521 PM MDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN FREMONT COUNTY IN EASTERN IDAHO
NORTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO
EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
TETON COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 600 PM MDT
AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE
OBSERVATIONS INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF EGIN TO 5 MILES SOUTH OF CHESTER TO DRIGGS
TO FREEDOM..AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN. STRONG WINDS MAY OCCUR WELL BEFORE ANY RAIN BEGINS TO
FALL. LOW VISIBILITY DUE TO BLOWING DUST AND OR SMOKE IS POSSIBLE
AS WELL.
LOCATIONS IMPACTED INCLUDE...
CHESTER...
FELT...
ASHTON...
TETONIA...
DRIGGS...
VICTOR...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4289 11115 4374 11124 4389 11162 4395 11197
4397 11198 4398 11213 4440 11134 4435 11108
4414 11108 4413 11104 4296 11103
TIME...MOT...LOC 2320Z 234DEG 39KT 4401 11191 4394 11151
4380 11113 4303 11107
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:08 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Caribou, Oneida and 1 more | 37 min |
| Aug 10, 3:24 PM MDT | Special Weather Statement | PIH | Teton | 51 min |
| Aug 10, 3:42 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Butte, Caribou, Jefferson | 48 min |
| Aug 10, 4:32 PM MDT | Special Weather Statement | PIH | Bonneville, Jefferson, Madison, Teton | 43 min |
Nearby
Special Weather Statements in Idaho, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.